Organizing pneumonia associated with oxaliplatin-combined chemotherapy: A case report

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

Objective: To report a case of oxaliplatin-combined chemotherapy-induced interstitial lung disease. Clinical Presentation and Intervention: A 57-year-old man was referred complaining of dyspnea and fever after treatment with an oxaliplatin-combined chemotherapeutic agent for metastatic colorectal cancer. Fever development and spontaneous subsidence were observed during the chemotherapeutic course repeatedly until the 9th cycle. A computer-tomographic (CT) scan revealed bilateral, peripherally distributed, patchy consolidation suggestive of an interstitial lung disease. As a confirmative step, video-assisted thoracoscopic surgical biopsy was attempted; the characteristic intraluminal organizing fibrous plug in the bronchioles and alveoli was seen. Corticosteroid therapy was administered, which rapidly improved the patient's symptoms and chest CT findings. Conclusion: This case showed that oxaliplatin may be implicated in the etiology of interstitial lung disease, since withdrawal of the drug resulted in improvement of interstitial lung disease.

Original languageEnglish
Pages (from-to)89-92
Number of pages4
JournalMedical Principles and Practice
Volume21
Issue number1
DOIs
Publication statusPublished - 2011 Dec 1

Fingerprint

oxaliplatin
Interstitial Lung Diseases
Pneumonia
Drug Therapy
Fever
Bronchioles
Dyspnea
Colorectal Neoplasms
Adrenal Cortex Hormones
Thorax
Biopsy
Therapeutics

Keywords

  • Interstitial pneumonia
  • Organizing pneumonia
  • Oxaliplatin
  • Pulmonary toxicity

ASJC Scopus subject areas

  • Medicine(all)

Cite this

@article{94c6dac175ee475d8d49d7a6d891b666,
title = "Organizing pneumonia associated with oxaliplatin-combined chemotherapy: A case report",
abstract = "Objective: To report a case of oxaliplatin-combined chemotherapy-induced interstitial lung disease. Clinical Presentation and Intervention: A 57-year-old man was referred complaining of dyspnea and fever after treatment with an oxaliplatin-combined chemotherapeutic agent for metastatic colorectal cancer. Fever development and spontaneous subsidence were observed during the chemotherapeutic course repeatedly until the 9th cycle. A computer-tomographic (CT) scan revealed bilateral, peripherally distributed, patchy consolidation suggestive of an interstitial lung disease. As a confirmative step, video-assisted thoracoscopic surgical biopsy was attempted; the characteristic intraluminal organizing fibrous plug in the bronchioles and alveoli was seen. Corticosteroid therapy was administered, which rapidly improved the patient's symptoms and chest CT findings. Conclusion: This case showed that oxaliplatin may be implicated in the etiology of interstitial lung disease, since withdrawal of the drug resulted in improvement of interstitial lung disease.",
keywords = "Interstitial pneumonia, Organizing pneumonia, Oxaliplatin, Pulmonary toxicity",
author = "Lee, {Eun Joo} and Lee, {Sang Yeub} and In, {Kwang Ho} and Kim, {Chul Hwan} and Sanghoon Park",
year = "2011",
month = "12",
day = "1",
doi = "10.1159/000331898",
language = "English",
volume = "21",
pages = "89--92",
journal = "Medical Principles and Practice",
issn = "1011-7571",
publisher = "S. Karger AG",
number = "1",

}

TY - JOUR

T1 - Organizing pneumonia associated with oxaliplatin-combined chemotherapy

T2 - A case report

AU - Lee, Eun Joo

AU - Lee, Sang Yeub

AU - In, Kwang Ho

AU - Kim, Chul Hwan

AU - Park, Sanghoon

PY - 2011/12/1

Y1 - 2011/12/1

N2 - Objective: To report a case of oxaliplatin-combined chemotherapy-induced interstitial lung disease. Clinical Presentation and Intervention: A 57-year-old man was referred complaining of dyspnea and fever after treatment with an oxaliplatin-combined chemotherapeutic agent for metastatic colorectal cancer. Fever development and spontaneous subsidence were observed during the chemotherapeutic course repeatedly until the 9th cycle. A computer-tomographic (CT) scan revealed bilateral, peripherally distributed, patchy consolidation suggestive of an interstitial lung disease. As a confirmative step, video-assisted thoracoscopic surgical biopsy was attempted; the characteristic intraluminal organizing fibrous plug in the bronchioles and alveoli was seen. Corticosteroid therapy was administered, which rapidly improved the patient's symptoms and chest CT findings. Conclusion: This case showed that oxaliplatin may be implicated in the etiology of interstitial lung disease, since withdrawal of the drug resulted in improvement of interstitial lung disease.

AB - Objective: To report a case of oxaliplatin-combined chemotherapy-induced interstitial lung disease. Clinical Presentation and Intervention: A 57-year-old man was referred complaining of dyspnea and fever after treatment with an oxaliplatin-combined chemotherapeutic agent for metastatic colorectal cancer. Fever development and spontaneous subsidence were observed during the chemotherapeutic course repeatedly until the 9th cycle. A computer-tomographic (CT) scan revealed bilateral, peripherally distributed, patchy consolidation suggestive of an interstitial lung disease. As a confirmative step, video-assisted thoracoscopic surgical biopsy was attempted; the characteristic intraluminal organizing fibrous plug in the bronchioles and alveoli was seen. Corticosteroid therapy was administered, which rapidly improved the patient's symptoms and chest CT findings. Conclusion: This case showed that oxaliplatin may be implicated in the etiology of interstitial lung disease, since withdrawal of the drug resulted in improvement of interstitial lung disease.

KW - Interstitial pneumonia

KW - Organizing pneumonia

KW - Oxaliplatin

KW - Pulmonary toxicity

UR - http://www.scopus.com/inward/record.url?scp=82955162733&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=82955162733&partnerID=8YFLogxK

U2 - 10.1159/000331898

DO - 10.1159/000331898

M3 - Article

C2 - 22025010

AN - SCOPUS:82955162733

VL - 21

SP - 89

EP - 92

JO - Medical Principles and Practice

JF - Medical Principles and Practice

SN - 1011-7571

IS - 1

ER -